Thunderstorm Wind, Dent
- When
- July 29, 3:30 PM CST
- Where
- Dent County, 3 mi N of Gladden
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.550, -91.467
Thunderstorm wind gusts downed a couple trees north of Gladden.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 29, 12:26 PM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 126 PM CDT SAT JUL 29 2006 .DISCUSSION... MAIN FOCUS DURING THE SHORT TERM PERIOD WILL BE WITH HOT TEMPERATURES AND HEAT HEADLINES. UPPER LEVEL RIDGE IS BUILDING BACK OVER THE AREA TODAY WITH HOT TEMPERATURES RETURNING FROM THE WEST. TEMPERATURES WERE ALREADY IN THE LOW TO MID 90S ACROSS MOST OF THE CWA...EXCEPT FOR SOUTH CENTRAL MISSOURI WHERE MORNING CONVECTION AND CONTINUED CLOUD COVER HAS KEPT TEMPERATURES BACK ABOUT 5 TO 7 DEGREES. CANT RULE OUT SOME ISOLATED CONVECTION OVER EASTERN OZARKS LATE THIS AFTERNOON AND EVENING WHERE BEST MOISTURE AXIS IS OCCURRING. UNO HAS SURFACE DEWPOINTS IN THE MID 70S WHILE ELSEWHERE HAS MIXED BACK INTO THE MID TO UPPER 60S. FOCUS THEN SHIFTS TO THE HEAT THROUGH MID WEEK. UPPER RIDGE WILL REMAIN IN PLACE THROUGH MID WEEK AND WILL BRING SIMILAR AFTERNOON TEMPERATURES EACH DAY THROUGH TUESDAY TO THE FORECAST AREA. LOOKING AT MID TO UPPER 90S THROUGHOUT THE CWA WITH HIGHEST READINGS OVER WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THOSE LOCATIONS MAY REACH 100 DEGREES. WHILE WE WILL LIKELY MIX SOME DRIER AIR DOWN TO THE SURFACE OVER THE NEXT FEW DAYS...STILL GETTING HEAT INDICES AROUND 105 FOR SEVERAL HOURS EACH DAY OR BORDERLINE EXCESSIVE HEAT WARNING CRITERIA. DECIDED TO ERROR ON THE SIDE OF CAUTION AND ISSUED THE WARNING THROUGH TUESDAY. FUTURE SHIFTS WILL NEED TO DETERMINE WHETHER OR NOT TO EXTEND THIS FURTHER INTO WEDNESDAY IN UPCOMING FRONTAL BOUNDARY TAKES THE SLOW DOWN METHOD. ...EXTENDED PERIOD WEDNESDAY THROUGH SATURDAY... UPPER DISTURBANCE AND SURFACE COLD FRONT PROGGED BY GFS TO PUSH INTO THE CWA ON WEDNESDAY. GFS HAS COLD FRONT STALLING OUT OVER ARKANSAS ON THURSDAY AS UPPER FLOW BECOMES MORE ZONAL. HAVE INCREASED CLOUD AMOUNTS WITH SLIGHT CHANCE OF POPS THROUGH MUCH OF THE EXTENDED PERIOD. KEPT TEMPERATURES ABOUT THE SAME FROM PREVIOUS FORECAST WITH HIGHS IN THE LOW 90S AND LOWS IN THE LOW 70S. LINDENBERG && .AVIATION... FOR 18Z TAFS...WINDS HAVE VEERED A LITTLE MORE THAN PREVIOUSLY THOUGHT UP HERE ON THE PLATEAU...SO HAVE ADJUSTED AFTERNOON WINDS ACCORDINGLY. BELIEVE CONVECTIVE THREAT WILL BE FURTHER TO THE EAST...SO HAVE REMOVED MENTION OF TSRA FROM BOTH THE KSGF AND KJLN TERMINALS. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...EXCESSIVE HEAT WARNING SUNDAY THROUGH TUESDAY MOZ055>058-066>071-077>081-088>096-101>105 KS...EXCESSIVE HEAT WARNING SUNDAY THROUGH TUESDAY KSZ073-097-101 WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT JUL 29 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS PRODUCING...
WIND GUSTS TO 60 MPH AND TORRENTIAL RAINFALL.
AREAS AFFECTED AND TIMING:
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN
MISSOURI OZARKS GENERALLY EAST OF AN OSAGE BEACH TO GAINESVILLE
LINE THIS AFTERNOON AND EARLY EVENING.
DISCUSSION:
INSTABILITY WILL CONTINUE TO INCREASE THIS AFTERNOON AS
TEMPERATURES RISE BACK INTO THE LOW TO MID 90S. HIGHER
MOISTURE OVER THE EASTERN MISSOURI OZARKS ALONG WITH
RESIDUAL OUTFLOW BOUNDARIES FROM THIS MORNINGS THUNDERSTORMS
WILL ALLOW FOR A FEW ISOLATED THUNDERSTORMS TO DEVELOP
THIS AFTERNOON AND EARLY EVENING.
STORMS THAT DEVELOP WILL QUICKLY BECOME STRONG WITH TORRENTIAL
RAINFALL AND WIND GUSTS UP TO 60 MPH POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDICES WILL ONCE AGAIN RISE INTO THE 100 TO 107 DEGREE
RANGE DURING THE AFTERNOON HOURS ACROSS THE MISSOURI
OZARKS AND SOUTHEAST KANSAS DURING THE SUNDAY THROUGH
WEDNESDAY TIME FRAME. A FRONTAL BOUNDARY WILL MOVE INTO THE
AREA LATE WEDNESDAY AND WILL BRING A CHANCE OF THUNDERSTORMS
BACK TO THE REGION LATE WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE THUNDERSTORM ACTIVITY...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 6 S SALEM 37.56N 91.54W
07/29/2006 DENT MO UTILITY COMPANY
POWER OUTAGES FROM SEVERE THUNDERSTORM WIND GUSTS ARE
OCCURRING OVER CENTRAL DENT COUNTY SOUTH OF SALEM.
&&
DCRAMERThe St Louis radar (KLSX), 145 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts downed a couple trees north of Gladden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523056.